Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 16, NWS Wichita, KS

March 26, 20147 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 26, 2014, 12:50 PM CDT for 7 counties in Kansas. It took effect at Mar 26, 2014, 5:04 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 12:50 PM CDT (17:50 UTC)
In effect from
Mar 26, 2014, 5:04 PM CDT
Expired
Mar 26, 2014, 11:00 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS73 KICT 261750
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1250 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.UPG.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
/O.NEW.KICT.HW.W.0004.140326T1750Z-140327T0000Z/
/O.NEW.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1250 PM CDT WED MAR 26 2014

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 7 PM TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO
LONGER IN EFFECT. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH
  ARE EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1250 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
4 follow-up statements
907 
WWUS73 KICT 262026
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.CON.KICT.HW.W.0004.000000T0000Z-140327T0000Z/
/O.CON.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
326 PM CDT WED MAR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT
THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
326 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH 
  ARE EXPECTED ACROSS THE AREA. 

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
477 
WWUS73 KICT 262204
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT WED MAR 26 2014

KSZ032-033-047>051-270300-
/O.CAN.KICT.HW.W.0004.000000T0000Z-140327T0000Z/
/O.EXT.KICT.WI.Y.0016.140326T2204Z-140327T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
504 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING.


* TIMING...STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE
  EVENING HOURS.

* WINDS...SOUTH WINDS AT 35 TO 45 MPH WITH GUSTS OF 50 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-067>071-082-083-091>094-098-270300-
/O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-
SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
504 PM CDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE 
  EVENING HOURS. 

* WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 MPH ARE
  EXPECTED ACROSS THE AREA.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
618 
WWUS73 KICT 270230
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT WED MAR 26 2014

KSZ052-053-069>071-093-094-098-270330-
/O.CAN.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN
930 PM CDT WED MAR 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED GENERALLY ALONG AND EAST OF
THE FLINT HILLS. 

$$

KSZ067-068-082-083-091-092-270400-
/O.EXT.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON
930 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE
  EVENING. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
  LIKELY GENERALLY WEST OF THE FLINT HILLS.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE 
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-270400-
/O.EXT.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
930 PM CDT WED MAR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE
  EVENING. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
  LIKELY GENERALLY WEST OF THE FLINT HILLS.

* IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE
  STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
147 
WWUS73 KICT 270408
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1108 PM CDT WED MAR 26 2014

KSZ067-068-082-083-091-092-270515-
/O.EXP.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON
1108 PM CDT WED MAR 26 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

KSZ032-033-047>051-270515-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1108 PM CDT WED MAR 26 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:45 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 26, 12:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1245 PM CDT WED MAR 26 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 955 AM CDT WED MAR 26 2014

PUT OUT INITIAL UPDATE TO DELAY THE ONSET OF SHOWERS BY AN HOUR
OR TWO.

WINDS HAVE STARTED TO CRANK UP OVER THE LAST COUPLE OF HOURS WITH
AREAS ALONG AND WEST OF I-135 ALREADY MEETING WIND ADVISORY
CRITERIA. SHOWERS ASSOCIATED WITH THE SOUTHERN STREAM UPPER WAVE
ARE LIFTING NORTHEAST ACROSS OK AND WILL MOVE INTO SOUTHERN KS IN
THE NEXT COUPLE OF HOURS. MAIN REASON FOR UPDATING WAS TO DELAY
THE ONSET OF SHOWERS BY A COUPLE HOURS. REMAINDER OF THE FORECAST
LOOKS ON TRACK.

LAWSON

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 329 AM CDT WED MAR 26 2014

THE DEEPENING LEE SIDE SURFACE TROF WILL RESULT IN STRONG AND
GUSTY SOUTH WINDS TODAY...EXCEEDING WIND ADVISORY CRITERIA IN
MOST AREAS EXCEPT THE SOUTHEAST CORNER OF KANSAS. THE APPROACHING
SHORTWAVE UPPER TROF OVER NEW MEXICO LOOKS FAIRLY IMPRESSIVE ON
SATELLITE EARLY THIS MORNING...AND WILL LIFT QUICKLY TO THE
EAST-NORTHEAST OVER OKLAHOMA AND EASTERN KANSAS DURING THE DAY.
THE CHALLENGE TODAY WILL BE THE LOW LEVEL MOISTURE FLUX AND
PRECIP CHANCES/TIMING...ESPECIALLY ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS. THE SHORT TERM MODELS MAY STILL BE TOO EAGER
WITH LOW LEVEL MOISTURE FLUX PRIOR TO 18Z...THOUGH THE RATHER
VIGOROUS NATURE OF THE SHORTWAVE TROF AND PROGGED LIFT IT SEEMS
REASONABLE THAT SHOWERS WILL DEVELOP QUICKLY DURING THE EARLY
AFTERNOON WITH THE LOWER LEVEL HUMIDITIES INCREASING BY MID TO
LATE AFTERNOON. THE SOUTH WINDS LOOK TO REMAIN STOUT INTO
TONIGHT...THOUGH PROBABLY DROPPING BELOW WIND CRITERIA BY LATE
EVENING. LOW LEVEL MOISTURE TRANSPORT WILL RESULT IN WEAK
ELEVATED INSTABILITY OVERNIGHT SO WILL KEEP ISOLATED THUNDER
MENTIONED IN THE FORECAST. THE SECONDARY SHORTWAVE UPPER TROF
AND ASSOCIATED SURFACE DRYLINE AND COLD FRONT WILL SWEEP
ACROSS THE AREA DURING THURSDAY. TIMING OF THESE FEATURES ACROSS
THE FORECAST AREA STILL SUGGESTS THE BEST CHANCES FOR CONVECTION
LOOK TO BE ACROSS SOUTHEAST KANSAS...WHICH IS REFLECTED WELL IN
THE CURRENT FORECAST. DESPITE STRONG DEEP LAYER SHEAR...THE
WEAK TO MODEST INSTABILITY WILL BE THE LIMITING FACTOR FOR A
MORE ROBUST SEVERE EPISODE. STRONG STORMS WITH MARGINALLY
SEVERE HAIL AND WIND WILL BE POSSIBLE IN SOUTHEAST KANSAS IN
THE AFTERNOON...WITH BETTER SEVERE RISK EXPECTED JUST EAST OF
THE AREA BY EARLY EVENING. ANOTHER SHORTWAVE TROF IN THE VERY
ACTIVE WESTERLY UPPER FLOW WILL AFFECT THE AREA ON FRIDAY.
MOISTURE IN THE WAKE OF THE THURSDAY SYSTEM LOOKS MARGINAL...SO
WILL LIMIT PRECIP CHANCES...MAINLY LIGHT RAIN TO CENTRAL KANSAS
BEFORE NOON...AND MAINLY SOUTHEAST KANSAS IN THE AFTERNOON.

DARMOFAL

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 329 AM CDT WED MAR 26 2014

TRANSIENT RIDGING ALOFT ON SATURDAY WILL LEND TO DRY AND
MILDER WEATHER...WITH WINDY AND MUCH WARMER CONDITIONS FOR
SUNDAY. MODEST COOLING EXPECTED ON MONDAY...WITH A MORE
SIGNIFICANT UPPER TROF POSSIBLY AFFECTING THE PLAINS BY LATE
TUESDAY.

DARMOFAL

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1236 PM CDT WED MAR 26 2014

AVIATION CONCERNS WILL BE VERY STRONG SOUTH WINDS INTO THE EARLY
EVENING HOURS WITH SHOWERS AND LOWERING CIGS INCREASING FROM THE SOUTH.

VERY STRONG SOUTH WINDS ARE EXPECTED TO REMAIN IN PLACE INTO THE
EARLY EVENING HOURS WITH AREAS ALONG AND WEST OF I-135 SEEING
GUSTS IN THE 55 TO 60 MPH RANGE. THESE SPEEDS WILL START TO
DECREASE AROUND 02Z. THE SOUTHERN STREAM WAVE IS SPREADING PRECIP
ACROSS OKLAHOMA AND SOUTHERN KS. THIS ACTIVITY WILL CONTINUE TO
SLOWLY LIFT NORTH...AFFECTING MOST OF AREA THROUGH THE EARLY
EVENING HOURS. SOME MVFR CIGS ARE EXPECTED TO ACCOMPANY THE
SHOWERS AS THEY LIFT NORTH. AFTER 04Z THERE IS A CHANCE FOR CIGS
TO LOWER TO IFR LEVELS BEFORE WINDS FLIP AROUND TO THE SW AROUND
12-13Z ALLOWING FOR DRIER AIR TO WORK INTO THE AREA.

LAWSON

&&

.FIRE WEATHER...
ISSUED AT 329 AM CDT WED MAR 26 2014

A CRITICAL FIRE WEATHER DAY IS EXPECTED TODAY DUE TO STRONG
SOUTH WINDS AHEAD OF A DEEPENING LEE SIDE SURFACE TROF. GFDI
VALUES ARE FORECAST TO BECOME EXTREME FOR SEVERAL HOURS THIS
AFTERNOON ACROSS CENTRAL KANSAS...SUPPORTING A RED FLAG
WARNING. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED FURTHER
SOUTH ACROSS THE REST OF THE AREA...THOUGH INCREASING CLOUDS
AND HUMIDITIES AND SCATTERED SHOWERS DURING THE AFTERNOON ARE
EXPECTED TO KEEP SOUTHERN KANSAS OUT OF CRITICAL FIRE DANGER. ON
THURSDAY...A DRYLINE AND STRONG COLD FRONT WILL SWEEP EAST AND
DROP SOUTH ACROSS THE REGION...WITH STRONG SOUTHERLY WINDS AHEAD
OF THE FRONT AND STRONG NORTHWEST WINDS IN ITS WAKE. VERY HIGH
GRASSLAND FIRE DANGER APPEARS LIKELY AREAWIDE THURSDAY. WHILE
THERE WILL BE CHANCES FOR WETTING RAINS WITH SHOWERS AND A FEW
STORMS LATE TODAY INTO THURSDAY...THE BEST CHANCES ARE EXPECTED
TO BE MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  47  69  37 /  40  30  20  10
HUTCHINSON      57  46  65  34 /  20  30  20  10
NEWTON          57  47  66  34 /  30  30  20  10
ELDORADO        57  47  69  35 /  50  40  30  10
WINFIELD-KWLD   55  48  73  37 /  60  50  30  10
RUSSELL         63  45  58  31 /  10  20  30  20
GREAT BEND      60  45  60  31 /  10  20  20  10
SALINA          61  47  62  33 /  10  30  30  10
MCPHERSON       58  46  64  33 /  20  30  20  10
COFFEYVILLE     57  48  72  39 /  60  60  50  10
CHANUTE         58  47  70  36 /  60  60  50  10
IOLA            58  47  69  35 /  60  60  50  10
PARSONS-KPPF    58  47  71  37 /  70  60  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>071-082-083-091>094-098.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Mar 26, 4:16 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
416 AM CDT WED MAR 26 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
416 AM CDT WED MAR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY INTO
EARLY TONIGHT. THE WINDS AND LOWER DAYTIME HUMIDITY VALUES WILL
ALSO RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER. THE
MOST CRITICAL FIRE DANGER IS EXPECTED TO BE ACROSS PORTIONS OF
CENTRAL KANSAS THIS AFTERNOON. PLEASE REFER TO THE LATEST RED FLAG
WARNING AND WIND ADVISORY FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA.
THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY HIGH FIRE DANGER IS EXPECTED ACROSS THE ENTIRE AREA ON
THURSDAY.

CHANCES FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY...ESPECIALLY
DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS. A FEW STRONG TO
MARGINALLY SEVERE STORMS WILL BE POSSIBLE...WITH THE PRIMARY
THREATS BEING NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO
60 MPH.

THERE IS A SLIGHT CHANCE OF SNOW MIXED WITH RAIN ACROSS CENTRAL
KANSAS EARLY FRIDAY MORNING. HOWEVER NO ACCUMULATION OF SNOW IS
EXPECTED.

MUCH WARMER WEATHER IS EXPECTED OVER THE WEEKEND. GUSTY SOUTH
WINDS ON SUNDAY WILL COMBINE WITH THE WARM TEMPERATURES AND
RESULT IN EXTREME FIRE DANGER OVER PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS WITH VERY HIGH GRASSLAND FIRE DANGER ACROSS THE
REMAINDER OF THE AREA. VERY HIGH GRASSLAND FIRE DANGER IS AGAIN
POSSIBLE OVER MUCH OF THE AREA ON MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Mar 26, 12:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1221 PM CDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     NON-TSTM WND GST GREAT BEND              38.36N 98.81W
03/26/2014  M61 MPH          BARTON             KS   PUBLIC

            AN INDIVIDUAL REPORTED VIA TWITTER OF A MEASURED WIND
            GUST OF 61 MPH ON THE WEST SIDE OF GREAT BEND.

&&

VJP
Local storm report, Mar 26, 12:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     NON-TSTM WND GST MCPHERSON               38.37N 97.66W
03/26/2014  M60 MPH          MCPHERSON          KS   DEPT OF HIGHWAYS

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:39 AM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more13 hr
Mar 26, 12:50 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more4 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.